MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #7L; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #7L; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED
Catalog Number 5517F701
Medical Device Problem Codes Fitting Problem (2183); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported relevant discrepancies.There have been no other similar events for the lot referenced.Supplemental report will be provided upon completion of the investigation.
 
Event or Problem Description
This pi is for the reported joint replacement implant.Primary procedure: bilateral mako tka.It was reported that when the cuts were made for the patient's left femur, the left press-fit femoral component did not sit flush on the anterior chamfer.The device was sitting proud by about 1mm to 1.5mm.It is unknown if this discrepancy was present during trialing, it was not noticed or reported by the surgeon.Surgeon decided to use a cemented stem instead.After implantation of the left knee construct, attention was turned to the right knee.When the femoral cut was made, surgeon tested the original left press-fit femoral component (there was no intention to implant it), and it sat flush.A right press-fit femoral component was implanted.Surgery was completed with a 5 to 10 minute delay in surgery with use of tourniquet.Surgeon is a mako consultant and is experienced with the system.All cuts were made according to the plan.Patient's bone quality was reported as very good, very hard bone.Rep does not know which of the facility's two robots were used for the procedure.
 
Additional Manufacturer Narrative
An event regarding size/fit issue involving a triathlon femoral component was reported.The event was not confirmed.Device evaluation and results: visual inspection: one femoral component was returned in a plastic bag for evaluation.No packaging was returned with the product.Marks are visible on the superior surface of the product consistent with attempted implantation and subsequent handling.Dimensional inspection: dimensional inspection was performed as per triathlon femoral cr inspection guide sheet.The product is dimensionally within design specification.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the reported event could not be confirmed.The returned device underwent dimensional inspection and was within specification.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
This pi is for the reported joint replacement implant.Primary procedure, bilateral mako tka.It was reported that when the cuts were made for the patient's left femur, the left press-fit femoral component did not sit flush on the anterior chamfer.The device was sitting proud by about 1mm to 1.5mm.It is unknown if this discrepancy was present during trialing, it was not noticed or reported by the surgeon.Surgeon decided to use a cemented stem instead.After implantation of the left knee construct, attention was turned to the right knee.When the femoral cut was made, surgeon tested the original left press-fit femoral component (there was no intention to implant it), and it sat flush.A right press-fit femoral component was implanted.Surgery was completed with a 5 to 10 minute delay in surgery with use of tourniquet.Surgeon is a mako consultant and is experienced with the system.All cuts were made according to the plan.Patient's bone quality was reported as very good, very hard bone.Rep does not know which of the facility's two robots were used for the procedure.

Brand Name
TRIATHLON P/A CR BEADED #7L
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8391623
Report Number0002249697-2019-01256
Device Sequence Number19200357
Product Code JWH
UDI-Device Identifier07613327041002
UDI-Public07613327041002
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number5517F701
Device Lot NumberAAL4M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient Weight85